Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 30, NWS Raleigh, NC

August 3, 20205 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 3, 2020, 11:45 PM EDT for 5 counties in North Carolina. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2020, 11:45 PM EDT (03:45 UTC)
Expired
Aug 4, 2020, 5:45 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 2:30 AM EDTFLASH FLOOD2 E Goldsboro, NCONE LANE OF HIGHWAY 70 NEAR ELM STREET CLOSED DUE TO FLOODING.
Aug 4, 5:52 AM EDTHEAVY RAIN 3.393 Sw Clayton, NCTRAINED SPOTTER REPORTED 3.39 INCHES IN THE PAST 24 HOURS IN CLAYTON.
Aug 4, 5:55 AM EDTHEAVY RAIN 3.563 Sw Nahunta, NCCOCORAHS STATION NC-WY-2 PIKEVILLE 6.2 WSW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 165 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 3.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2020-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2020-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

070 
WGUS52 KRAH 040345
FFWRAH
NCC051-085-101-163-191-040945-
/O.NEW.KRAH.FF.W.0030.200804T0345Z-200804T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1145 PM EDT Mon Aug 3 2020

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Wayne County in central North Carolina...
  Sampson County in central North Carolina...
  Harnett County in central North Carolina...
  Cumberland County in central North Carolina...
  Johnston County in central North Carolina...

* Until 545 AM EDT Tuesday.

* At 1140 PM EDT, Doppler radar and automated gauges indicated heavy 
  showers and isolated thunderstorms producing heavy rain across the 
  warned area. As much as one to two inches of rain have already 
  fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Fayetteville, Goldsboro, Smithfield, Clinton, Lillington, Fort
  Bragg, Clayton, Dunn, Mount Olive and Angier.

Rainfall rates are expected to increase to one to two inches per 
hour, locally higher, with associated rainfall amounts of three to 
five inches in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3485 7850 3484 7891 3504 7909 3519 7910
      3527 7922 3558 7891 3552 7871 3571 7847
      3582 7826 3560 7812 3558 7782 3538 7780
      3518 7783 3515 7790 3519 7802 3518 7817
      3490 7815 3474 7820 3471 7811 3456 7825

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

26
2 follow-up statements
796 
WGUS72 KRAH 040755
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
355 AM EDT Tue Aug 4 2020

NCC051-085-101-163-191-040945-
/O.CON.KRAH.FF.W.0030.000000T0000Z-200804T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne NC-Sampson NC-Harnett NC-Cumberland NC-Johnston NC-
355 AM EDT Tue Aug 4 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
WAYNE...SAMPSON...HARNETT...CUMBERLAND AND JOHNSTON COUNTIES...

At 345 AM EDT, Doppler radar and automated gauges indicated moderate 
to heavy rain across parts of the warned area. 2 to 4 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly. 
While the heaviest rain is exiting the area, streams and creeks will 
continue to run high for at least the next couple hours.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Fayetteville, Goldsboro, Smithfield, Clinton, Lillington, Fort Bragg,
Clayton, Dunn, Mount Olive and Angier.

Additional rainfall amounts of up to an inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3485 7850 3484 7891 3504 7909 3519 7910
      3527 7922 3558 7891 3552 7871 3571 7847
      3582 7826 3560 7812 3558 7782 3538 7780
      3518 7783 3515 7790 3519 7802 3518 7817
      3490 7815 3474 7820 3471 7811 3456 7825

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

JD
166 
WGUS72 KRAH 040937
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
537 AM EDT Tue Aug 4 2020

NCC051-085-101-163-191-040947-
/O.EXP.KRAH.FF.W.0030.000000T0000Z-200804T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne NC-Sampson NC-Harnett NC-Cumberland NC-Johnston NC-
537 AM EDT Tue Aug 4 2020

...THE FLASH FLOOD WARNING FOR WAYNE...SAMPSON...HARNETT...CUMBERLAND
AND JOHNSTON COUNTIES WILL EXPIRE AT 545 AM EDT...

The heavy rain has ended as Tropical Storm Isaias has moved to the 
northeast. Flooding is no longer expected to pose a threat. Please 
continue to heed any remaining road closures.

LAT...LON 3485 7850 3484 7891 3504 7909 3519 7910
      3527 7922 3558 7891 3552 7871 3571 7847
      3582 7826 3560 7812 3558 7782 3538 7780
      3518 7783 3515 7790 3519 7802 3518 7817
      3490 7815 3474 7820 3471 7811 3456 7825

$$

Green

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 7:50 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 3, 7:50 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
750 PM EDT Mon Aug 3 2020

.SYNOPSIS...
Tropical cyclone Isaias will track north along the Georgia coast
late this afternoon and the South Carolina coast this evening. The
storm is expected to make landfall across the far northern South
Carolina coast before midnight and then move north-northeast across
eastern portions of North Carolina tonight through Tuesday morning.
A more typical summertime pattern of afternoon and evening
thunderstorms will then return for the remainder of the week.
&&

.NEAR TERM /THROUGH TUESDAY/...
As of 335 PM Monday...

The official forecast for Tropical Storm Isaias shows the storm
moving a touch faster through North Carolina, and it now appears
that the bulk of the impacts from the storm will be felt during the
overnight hours as opposed to persisting into Tuesday morning. 25+
mph winds should first be felt right around sunset in southern
Sampson County, with winds ramping up during the rest of the evening
and into the overnight hours. The eye of the storm is expected to
pass to the east of the forecast area, so winds should remain
elevated with the storm moving through. Although Isaiah is still
forecast to briefly become a hurricane before making landfall, no
hurricane force winds are expected in the forecast area. With the
quicker storm movement, all wind speeds greater than 25 mph should
be out of the region by 8am Tuesday. The slightly faster storm speed
should also result in slightly lower rainfall forecasts as the storm
will be over the region for less time. Still think that there will
be 4-6 inch rainfall totals along the I-95 corridor, but that the
overall coverage of those highest rainfall totals will be reduced.

With all widespread rainfall out of the forecast area by Tuesday
afternoon, think that a chance for scattered showers/thunderstorms
will remain across the forecast area with clearing skies behind the
storm, except sinking motion in the wake of the storm will likely
limit overall coverage. With the storm moving out of the region more
quickly, bumped up high temperatures another degree or two, into the
mid to upper 80s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 340 PM Monday...

A slow moving cold front will move across the western NC mountains
on Tuesday evening and then stall across central NC for much of the
short term period into Friday night. A broad upper trough axis
stretching from the Great Lakes into the northern Gulf of Mexico
early in the period gradually weakens through the work week although
the trough axis lingers to our west. The result will be a period of
unsettled weather with mainly afternoon and evening showers and
storms. Given the significant rain that will fall across parts of
the Carolinas tonight and early Tuesday, any significant rain from
thunderstorms on Wednesday could result in some additional or
enhanced flooding issues. Temperatures on Wednesday in the wake of
the departing TC will range near seasonable around 90 and then cool
a slight bit into the mid to upper 80s on Thursday and Friday.
Morning lows will range around 70.
-Blaes

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 305 PM Monday...

The cold front that stalls out over NC in the wake of TS Isaias
looks like it will washout or be fairly unidentifiable by Saturday.
With one shortwave moving off the Mid-Atlantic coast on Saturday and
the central US ridge trying to build eastward, a general WNW flow
aloft should become established into early next week.  This pattern
suggests near normal temps each day, with diurnal convection
potentially augmented/enhanced by disturbances in the NW flow aloft.
Confidence in the timing of those disturbances would be fairly low,
so will keep pops near climo in the lower end chance range.
Afternoon highs 88-92.

&&

.AVIATION /00Z TUESDAY THROUGH FRIDAY/...
As of 745 PM Monday...

Aviation conditions will deteriorate from the south this evening as
widespread showers, thunderstorms, and strengthening winds
associated with the core of the tropical storm spread north across
the Sandhills, the Coastal Plain and in the eastern Piedmont. This
will result in widespread IFR to MVFR conditions in heavy tropical
downpours at KRDU, KRWI and KFAY, especially between 03Z and 09Z.
The strongest winds with gusts to around 45kts at KRWI, 35kts at
KFAY and 25kts at KRDU will occur for a 3 to 5 hour period during
this window. Further west, periods of showers and storms, heavy at
times with less extreme winds are expected at the KGSO and KINT
terminals.

As the storm rapidly moves northeast and exits NC into VA by 12Z,
conditions will improve quickly from south to north just after
daybreak Tuesday with VFR conditions and winds gusts falling below
20kts by 16Z Tuesday. A large area of BKN cumulus will develop with
bases around 4kft during the afternoon with the potential for
scattered afternoon and evening thunderstorms.

Looking further ahead, a more typical summer time pattern with
mainly afternoon and evening showers and storms are expected through
Friday. -Blaes
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Tropical Storm Warning for NCZ010-011-026>028-041>043-077-078-
086-088-089.
Flash Flood Watch through Tuesday afternoon for NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...Blaes
NEAR TERM...Green
SHORT TERM..Blaes
LONG TERM...BLS
AVIATION...Blaes
Hazardous weather outlook, Aug 3, 9:02 PM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
902 PM EDT Mon Aug 3 2020

NCZ011-027-028-043-078-089-050115-
Halifax-Nash-Edgecombe-Wilson-Wayne-Sampson-
902 PM EDT Mon Aug 3 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT TUESDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ010-026-041-042-077-086-088-050115-
Warren-Franklin-Wake-Johnston-Harnett-Hoke-Cumberland-
902 PM EDT Mon Aug 3 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>009-021>025-038>040-073>076-083>085-050115-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
Scotland-
902 PM EDT Mon Aug 3 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 3, 5:56 PM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
556 PM EDT Mon Aug 3 2020

NCZ074-083-084-032300-
Anson NC-Richmond NC-Montgomery NC-
556 PM EDT Mon Aug 3 2020

...AN AREA OF HEAVY RAIN WILL AFFECT NORTHEASTERN ANSON...SOUTH
CENTRAL MONTGOMERY AND NORTHWESTERN RICHMOND COUNTIES UNTIL 700 PM
EDT...

At 554 PM EDT, Doppler radar was tracking an area of heavy rain 8
miles east of Ansonville, or 9 miles northeast of Wadesboro. This
area of heavy rain was nearly stationary.  A line of heavy showers
and storms is also approaching this area from the southeast.

Wind gusts up to 40 mph and localized flooding will be possible

Locations impacted include...
Ansonville, Lilesville and Blewett Falls Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3515 8013 3516 8009 3514 8007 3518 8005
      3522 7995 3512 7995 3512 7993 3510 7991
      3507 7991 3504 7988 3503 7988 3496 7994
      3496 8002
TIME...MOT...LOC 2154Z 167DEG 4KT 3508 7997

22
Special weather statement, Aug 3, 6:10 PM EDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Raleigh NC
610 PM EDT Mon Aug 3 2020

NCZ007>010-032315-
Vance NC-Person NC-Warren NC-Granville NC-
610 PM EDT Mon Aug 3 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PERSON...
NORTHWESTERN WARREN...VANCE AND GRANVILLE COUNTIES UNTIL 715 PM
EDT...

At 608 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 7 miles northwest of
Norlina to Kittrell. Movement was northwest at 20 mph.

Wind gusts up to 45 mph will be possible with these storms.

Heavy rain and deadly cloud to ground lightning will also be
possible with these storms.

Locations impacted include...
Henderson, Oxford, Kittrell, Stovall, Middleburg, Gillburg, Mayo
Reservoir, Steele Creek Marina & Campground, Kerr Lake and South
Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3654 7819 3623 7836 3623 7838 3616 7842
      3616 7846 3618 7849 3616 7851 3635 7896
      3654 7886
TIME...MOT...LOC 2208Z 126DEG 19KT 3652 7829 3622 7844

77
Special weather statement, Aug 3, 6:14 PM EDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
614 PM EDT Mon Aug 3 2020

NCZ007-008-023>026-040-041-032315-
Chatham NC-Franklin NC-Durham NC-Alamance NC-Person NC-Wake NC-
Granville NC-Orange NC-
614 PM EDT Mon Aug 3 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
ALAMANCE...PERSON...ORANGE...SOUTHERN GRANVILLE...NORTHWESTERN
WAKE...NORTHEASTERN CHATHAM...DURHAM AND WEST CENTRAL FRANKLIN
COUNTIES UNTIL 715 PM EDT...

At 613 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Franklinton to near
Cary. Movement was northwest at 25 mph.

Wind gusts up to 45 mph will be possible with these storms.

Heavy rain and deadly cloud to ground lightning will also be
possible with these storms.

Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Burlington, Graham, Roxboro,
Hillsborough, Creedmoor and Carrboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3609 7844 3571 7891 3609 7941 3624 7931
      3624 7915 3642 7914 3648 7898
TIME...MOT...LOC 2213Z 146DEG 22KT 3609 7855 3580 7889

77
Local storm report, Aug 3, 8:24 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT MON AUG 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TROPICAL STORM   3 NW NEW HOPE           35.85N 78.59W
08/03/2020                   WAKE               NC   911 CALL CENTER

            TREE DOWN ON ROAD AT INTERSECTION OF CALVARY
            DR. AND GREEN RD.

&&

AK
Local storm report, Aug 3, 8:39 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT MON AUG 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TROPICAL STORM   1 SSE RALEIGH           35.81N 78.65W
08/03/2020                   WAKE               NC   BROADCAST MEDIA

            TREE DOWN AT GLENWOOD AVE AND COWPER DR.

&&

AK
Special weather statement, Aug 3, 11:08 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1108 PM EDT Mon Aug 3 2020

NCZ026-041>043-077-078-085-086-088-089-040400-
Scotland NC-Johnston NC-Franklin NC-Sampson NC-Hoke NC-Harnett NC-
Wake NC-Wayne NC-Cumberland NC-Wilson NC-
1108 PM EDT Mon Aug 3 2020

...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN
WILL AFFECT NORTHEASTERN SCOTLAND...WAYNE...SAMPSON...
HARNETT...CUMBERLAND... WAKE...SOUTHWESTERN WILSON...JOHNSTON...HOKE
AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL MIDNIGHT EDT...

At 1104 PM EDT, Doppler radar was tracking an area of showers and
isolated thunderstorms along a line extending from near
Fayetteville to Goldsboro. Movement was northwest at 45 mph.

Heavy rain of one half to three quarters of an inch per hour will
accompany these showers and isolated storms; and minor flooding will
be possible.

Locations impacted include...
Raleigh, Fayetteville, Cary, Goldsboro, Smithfield, Clinton, Raeford,
Lillington, Fort Bragg and Wake Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

A Tornado Watch remains in effect until 600 AM EDT for central North
Carolina.

LAT...LON 3485 7850 3483 7890 3495 7904 3482 7936
      3506 7944 3521 7925 3517 7910 3527 7922
      3558 7892 3570 7896 3600 7845 3586 7823
      3573 7821 3577 7808 3559 7780 3518 7783
      3519 7816 3474 7820 3471 7811 3456 7825
TIME...MOT...LOC 0304Z 138DEG 39KT 3542 7816 3512 7862 3482 7902

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:08 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Sampson, Wake and 1 more52 min
Aug 3, 11:44 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford3 hr
Aug 4, 12:09 AM EDTFlash Flood Warning Considerable damage threatRAHEdgecombe, Franklin, Nash, Wake, Wilson6 hr
Aug 4, 12:29 AM EDTSpecial Weather StatementRAHWilson61 min
Aug 4, 2:21 AM EDTFlash Flood Warning Considerable damage threatRAHGranville, Halifax, Vance, Warren6 hr
Aug 4, 3:29 AM EDTAreal Flood AdvisoryRAHDurham3 hr
Aug 4, 6:15 AM EDTFlash Flood WarningRAHWake3 hr
Aug 4, 6:20 AM EDTAreal Flood WarningRAHWilson3 hr
Aug 4, 9:09 AM EDTAreal Flood WarningRAHWake6 hr

Nearby

Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.